Discussions By Condition: I cannot get a diagnosis.

Skin inflamed

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • June 9, 2008
  • 10:45 PM

My 79 year old mom was prescribed Lisinopril for high blood pressure. After beginning the medication she noticed her face developed a dry, red, itchy rash. The doctor told her to discontinue the Lisinopril and did not give her an alternative medicine so she's taking nothing but a multivitamin. The rash has continued for the past several weeks and is really annoying her. Her skin feels flushed and looks a bit swollen. The redness comes and goes and she wakes at night scratching her face and neck. Any ideas? :confused:

Reply Flag this Discussion

4 Replies:

  • Did the mulit vitamin start at the same time as the rash? Some laundry detergents bother me and cause a rash. Maybe try to think of everything you might have changed or they might have changed the formula on right before the rash started. Maybe its an allergy, that seems to be where most rashs come from. I know even a down pillow versus a foam pillow can produce a rash on some people. Any changes come to mind?
    chromegirl666 101 Replies Flag this Response
  • Just another thought, but is there any chance that shes irritating it in her sleep and thats why its not going away? If its an itchy rash she could be scratching at it in her sleep and not even knowing it, making it worse or at least keeping it from healing. Maybe she could try sleeping with gloves on for a few nights-not the cheapy knitted ones cause you can scratch through those-and see if theres an improvement? By the way, lyme disease is a frequent suggestion on here, and it has a huge range of symptoms that include almost everything under the sun--so I wouldn't get too worked up about that. Can't hurt to test it, but don't fret over it :) Let me know if you try the glove thing--I'd be really interested to find out if that does the trick.
    chromegirl666 101 Replies Flag this Response
  • Sorry it's taken me so long to reply to your posts/suggestions. My mom discontinued her blood pressure meds and the rash disappeared. The dr. then prescribed a different medication for same reason and the rash immediately appeared again. He is going to research this and see if a hypertension medication exists that will not cause the rashy side effect.
    Anonymous 42789 Replies Flag this Response
  • May I suggest she changes her diet - usually a animal free fat free diet will bring her levels back to normal. Please don't reject out of hand - research it yourself. I think Dr McDougall site is the best in this area - hope it helps - Kind regard
    Anonymous 42789 Replies
    • February 16, 2010
    • 00:30 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.